Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 103, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 10, 2007, 5:31 PM CDT for Choctaw County, Alabama. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2007, 5:31 PM CDT (22:31 UTC)
- Expired
- Jul 10, 2007, 5:45 PM CDT
- In force
- 14 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Choctaw County, AL
The radar
The Birmingham radar (KBMX), 162 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1815 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 102231 SVRMOB ALC023-102245- /O.NEW.KMOB.SV.W.0103.070710T2231Z-070710T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 531 PM CDT TUE JUL 10 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA... * UNTIL 545 PM CDT * AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EDNA...OR ABOUT 15 MILES NORTHEAST OF BUTLER...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3217 8815 3221 8802 3231 8799 3231 8816 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:00 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 10, 4:00 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 400 PM CDT TUE JUL 10 2007 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...SFC RIDGE OVER THE FCST AREA TODAY WILL GRADUALLY BE PUSHED OFFSHORE OVER THE GULF OF MEXICO THROUGH THURSDAY AS UPPER TROF AND SFC REFLECTION OF BOUNDARY DRIFTS SOUTH INTO THE ALABAMA AND MISSISSIPPI. A SERIES OF WEAK MID/UPPER LEVEL DISTURBANCES WILL TRAVERSE EAST TO WEST ACROSS THE REGION AS WELL. THIS WILL RESULT IN A CONTINUED CHANCE FOR SHRA/TSRA EACH DAY...PRIMARILY IN THE AFTERNOON AND EVENING HOURS. REALLY NO MAJOR CHANGES IN PATTERN TO SUGGEST CHANGE FROM PREVIOUS FCST THINKING. LOOKING FOR TYPICAL SUMMERTIME TEMPS TO CONTINUE THROUGH THE SHORT TERM...MINS IN THE LOW/MID 70S AND MAXS PRIMARILY IN THE LOW 90S WITH A FEW MID 90S SOME LOCATIONS. THE WET MICROBURST RISK FOR THE REMAINDER OF THE AFTERNOON AND THIS EVENING...LOW. /12 && .LONG TERM FRIDAY THROUGH MONDAY...THE FRONTAL BOUNDARY MENTIONED ABOVE IN SHORT TERM DISCUSSION IS ADVERTISED BY LONGER RANGED MODELS TO STALL AND GRADUALLY DISSIPATE THROUGH LATE WEEK AND OVER THE UPCOMING WEEKEND...WITH SFC HIGH PRESSURE BUILDING OVER THE WHOLE OF THE SOUTHEASTERN STATES AS WELL AS THE NORTHEASTERN GULF OF MEXICO DURING THE EARLY PART OF NEXT WEEK. THIS DECAYING FRONTAL BOUNDARY WILL KEEP THE WEATHER PATTERN UNSETTLED THROUGH MUCH OF THE EXTENDED PERIOD...BUT OVERALL POPS WILL BE AROUND CLIMO NORMS FOR THIS TIME OF THE YEAR...AND EVEN WITH THE LOLVL FOCUS STILL EXPECTING PRIMARILY A TYPICAL SUMMER DIURNAL CONVECTIVE PATTERN. BY PERIODS END THE UPPER FLOW WILL BECOME MORE SOUTHERLY AS MID/UPPER LOW PRESSURE DEVELOPS OVER THE ARK-LA-TEX AREA...ALLOWING FOR VERY HUMID AND UNSTABLE CONDITIONS TO CONTINUE. THE GENERALLY SUMMERTIME PATTERN WILL CONTINUE TO RESULT IN TYPICAL SUMMERTIME TEMPERATURES AS WELL...WITH OVERNIGHT LOWS IN THE LOW/MID 70S AND DAYTIME HIGHS IN THE LOWER 90S CONTINUING. /12 && .MARINE...SAME AS YESTERDAY...WIND WILL CONTINUE ONSHORE FOR THE FORESEEABLE FUTURE. HIGH OVER THE NORTHERN GULF WILL CONTINUE TO DOMINATE THE WEATHER PICTURE MAINTAINING THE ONSHORE WIND. DID NOT TREAT THE NEARSHORE GRIDS FOR NOCTURNAL SEABREEZE REVERSAL AS IT DID NOT PAN OUT IN THE OBS EVEN AT COASTAL AERODROMES. MOST WENT CALM OR SOUTHWEST. DID THE SAME AS YESTERDAY WITH THE SEAS...GWW FORECAST UP TO 3 FEET DURING SHORT TIME WINDS KICK UP TO 12 OR 13 KT IN GRIDS. AGAIN THE BRETSCHNEIDER SHOWS IT IS NOT LONG ENOUGH FETCH NOR DURATION TO GET SEAS MUCH HIGHER THAN 2 FEET. /77 && .FIRE WEATHER...NOT ANTICIPATING ANY HEADLINES. HIGH PRESSURE WILL REMAIN IN PLACE FROM THE SOUTHWEST ATLANTIC ACROSS FLORIDA AND INTO THE GULF THROUGH THE MIDDLE OF THE WEEK. MEANWHILE...A WEAK FRONT IS FORECAST TO SLIDE SOUTHEAST OUT OF THE SOUTHERN PLAINS...SETTLING INTO THE LOWER MISSISSIPPI RIVER VALLEY LATE IN THE DAY WEDNESDAY AND THEN LINGER ACROSS THE SOUTHEASTERN STATES. EXPECT DAILY THUNDERSTORMS TO CONTAIN FREQUENT OCCURRENCES OF LIGHTNING ALONG WITH BRIEF...ERRATIC STRONG WIND GUSTS. LOWEST DAYTIME HUMIDITY LEVELS REMAIN ABOVE CRITICAL THRESHOLDS. /12 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 77 93 74 94 / 20 30 20 20 PENSACOLA 77 92 76 94 / 10 50 20 20 DESTIN 80 89 79 93 / 10 40 20 30 EVERGREEN 73 91 71 93 / 20 60 20 30 WAYNESBORO 74 94 71 96 / 20 30 20 30 CAMDEN 74 94 71 93 / 30 30 20 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 12/SHEPHERD 77/DALY
Hazardous weather outlook, Jul 10, 6:00 AM CDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT TUE JUL 10 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-111100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES DUE TO A LARGE TIDAL CYCLE AND LIGHT TO MODERATE ONSHORE WINDS. AN UPPER LEVEL DISTURBANCE WILL GENERATE SCATTERED THUNDERSTORMS ACROSS MUCH OF THE AREA TODAY. ALTHOUGH SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED...SOME STORMS MAY PRODUCE STRONG WIND GUSTS OF 35 TO 45 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A MODERATE RISK OF RIP CURRENTS ON WEDNESDAY...OTHERWISE NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 10, 1:36 PM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 136 PM CDT TUE JUL 10 2007 MSZ075-078-079-101900- GEORGE-STONE-PERRY- 136 PM CDT TUE JUL 10 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER STONE COUNTY...AND MOVING TOWARD NORTHWEST GEORGE...AND SOUTHEAST PERRY COUNTIES... AT 126 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES EAST OF WLOX TV STATION TOWER...AND MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BEATRICE...RAMSEY SPRINGS AND WHITES CROSSING THROUGH 200 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 10, 2:23 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 223 PM CDT TUE JUL 10 2007 ALZ061-062-102000- UPPER BALDWIN-UPPER MOBILE- 223 PM CDT TUE JUL 10 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN AND MOBILE COUNTIES... AT 214 PM CDT NATIONAL WEATHER SERVICE RADAR INDICATED A THUNDERSTORM 3 MILES SOUTHEAST OF FORT STODDARD...AND MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LATHAM AND TENSAW THROUGH 300 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 10, 3:19 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 319 PM CDT TUE JUL 10 2007 ALZ061-062-102045- UPPER BALDWIN-UPPER MOBILE- 319 PM CDT TUE JUL 10 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER EXTREME NORTH BALDWIN AND MOBILE COUNTIES... AT 310 PM CDT NATIONAL WEATHER SERVICE RADAR INDICATED A THUNDERSTORM 2 MILES SOUTHEAST OF FORT STODDARD...AND MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LATHAM...TENSAW AND BLACKSHER THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 10, 4:46 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 446 PM CDT TUE JUL 10 2007 ALZ051-102215- CHOCTAW- INCLUDING THE CITIES OF...BUTLER... 446 PM CDT TUE JUL 10 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CHOCTAW COUNTY... AT 445 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTH OF HINTON...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... ROCK SPRINGS...RIDERWOOD...PUSHMATAHA...LISMAN AND BUTLER THROUGH 515 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:56 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 34 min |
| Jul 10, 5:19 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 26 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.